MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that five (5) batteries exhibited an irregularity in which, when a battery was less than 25% the controller switched to the other power source, the low capacity battery then recovered one led more, showing a total of two.This was reported as an irregularity by the patient and had not been previously observed.The batteries remain in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional products: d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 31-mar-2024/ serial or lot#: (b)(6) d9: no h3: no h4: mfg date: 22-mar-2023 h5: no d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 31-mar-2024/ serial or lot#: (b)(6) d9: no h3: no h4: mfg date: 28-mar-2023 h5: no d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 31-mar-2024/ serial or lot#: (b)(6) d9: no h3: no h4: mfg date: 28-mar-2023 h5: no d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 31-oct-2024/ serial or lot#: (b)(6) d9: no h3: no h4: mfg date: 02-oct-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.Additional products: serial# (b)(6) h3:yes serial# (b)(6) h3:yes serial# (b)(6) h3:yes serial# (b)(6) h3:yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: five (5) batteries ((b)(6)) were not returned for evaluation.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed abnormalities relating to the relative state of charge (rsoc) involving (b)(6), (b)(6), (b)(6), and (b)(6) within the analyzed period; the batteries were not estimating the capacity accurately, likely due to an estimation error.While these batteries were connected as passive batteries, (b)(6) changed from 23% to 24% rsoc on (b)(6) 2025 and on (b)(6) 2025, (b)(6) changed from 94% to 95% rsoc on (b)(6) 2025 and from 90% to 91% rsoc on (b)(6) 2025 and (b)(6) changed from 24% to 26% rsoc on (b)(6) 2025 and from 22% to 23% rsoc on (b)(6) 2025.Additionally, (b)(6) changed from 21% to 22% rsoc on (b)(6) 2025, from 22% to 23% rsoc on (b)(6) 2025 and from 24% to 25% rsoc on (b)(6) 2025.The change in (b)(6) from 24% to 26% rsoc on (b)(6) 2025 would cause the battery light indicator to go from one (1) led to two (2) leds.Review of the controller log files revealed no anom alies involving (b)(6) within the analyzed period.In addition, no power switching events were logged within the analyzed period.As a result, the reported abnormal battery behavior was confirmed.The reported power switching event could not be confirmed.However, the reported abnormal battery behavior was likely perceived as the reported power switching event.Based on risk documentation and historical review of similar events, the most likely root cause of the reported abnormal battery behavior event can be attributed to an estimation error.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23878134
Report Number3007042319-2025-02549
Device Sequence Number18507669
Product Code DSQ
UDI-Device Identifier00763000629717
UDI-Public(01)00763000629717(17)240331
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD
Patient SexFemale